Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 46, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 30, 2006, 1:50 AM MST for Graham County, Arizona. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 1:50 AM MST (08:50 UTC)
- Expired
- Jul 30, 2006, 1:45 AM MST
- In force
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Graham County, AZ
The radar
The Tucson radar (KEMX), 117 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 300850 FFWTWC AZC009-300945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 150 AM MST SUN JUL 30 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA * UNTIL 245 AM MST * AT 145 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ESTIMATED RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR NORTH OF KLONDYKE. GIVEN THE ALREADY SATURATED CONDTIONS CREATED OVER THE PAST FEW DAYS...THIS ADDITIONAL HEAVY RAINFALL IS LIKELY TO TRIGGER FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3309 11011 3310 11044 3260 11042 3259 11010 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 9:20 PM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 29, 9:20 PM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 920 PM MST SAT JUL 29 2006 .SYNOPSIS...THE COMBINATION OF A VERY MOIST AIR MASS AND NEARLY STATIONARY LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW WILL EVENTUALLY TRACK EAST OF THE REGION...BUT UNTIL THEN HEAVY RAINFALL RATES AND FLASH FLOODING WILL BE A CONCERN. BY WEDNESDAY OF NEXT WEEK THE AIR MASS WILL BEGIN DRYING OUT FOR A RETURN TO AN AFTERNOON THUNDERSTORM FORECAST. && .DISCUSSION...THE FORECAST PROBLEM FOR TONIGHT IS THE SAME AS LAST NIGHT. LARGE AREAS OF CONVECTION ARE EXPECTED TO MOVE INTO OR FORM OVER SOUTHEASTERN ARIZONA. AT THIS TIME AN AREA OF CONVECTION IS MOVING SOUTH INTO GRAHAM AND GILA COUNTY. THIS AREA APPEARS TO BE SUPPORTED BY WEAK UPPER LEVEL DYNAMICS ASSOCIATED WITH THE LOW PRESSURE IN NEW MEXICO. ADDITIONALLY A CONVECTIVE AREA EXISTS IN NORTHERN CHIHUAHUA ASSOCIATED WITH AN INVERTED TROUGH MOVING WEST THROUGH NORTH MEXICO. BETWEEN THE TWO OF THESE SYSTEMS...GRAHAM AND COCHISE COUNTY SHOULD SEE ACTIVITY TONIGHT AND EARLY INTO SUNDAY. BOTH THE NAM AND GFS MODELS KEEP PRECIPITATION OVER SOUTHEAST ARIZONA ALTHOUGH THE DETAILS DIFFER SLIGHTLY. BY WEDNESDAY THIS PATTERN SHIFTS TO THE EAST AND SOUTHEAST ARIZONA WILL GET A DRIER FLOW. HOWEVER WITH THE SATURATED SOILS A CHANCE OF AFTERNOON THUNDERSTORMS ARE LIKELY EVERY DAY NEXT WEEK. DUE TO THIS WEATHER PATTERN...A FLASH FLOOD WATCH IS EFFECTIVE FOR ALL OF SOUTHEAST ARIZONA THROUGH 8 PM SUNDAY. THE HEAVY RAINFALL FROM LAST NIGHT IS STILL FLOWING DOWN THE SANTA CRUZ RIVER INTO PINAL COUNTY. SINCE ELOY HAS WATER PROBLEMS CONTINUING FROM FRIDAYS RAINS...THE ADDITIONAL WATER FLOWING FROM PIMA COUNTY WILL KEEP THEM UNDER A FLOOD WARNING UNTIL NOON TOMORROW. THE FLOOD CONDITIONS AROUND ELOY MAY LAST LONGER...BUT WILL NEED A BETTER HANDLE ON WHAT RAIN FALLS TONIGHT BEFORE EXTENDING IT. THE FORECAST ZONES WITH ONLY ISOLATED THUNDERSTORMS TONIGHT APPEAR A BIT LIGHT...SO WILL UPDATE TO SCATTERED. ADDITIONALLY THE HEADLINES NEEDS TO BE UPDATED SO WILL HAVE A NEW ZONE FORECAST PACKAGE OUT SHORTLY. && .CLIMATE...BACK IN 1958 ON THIS DATE...JULY 29...3.93 INCHES OF RAIN FELL IN TUCSON. THIS AMOUNT WAS THE GREATEST AMOUNT EVERY MEASURED IN ONE DAY. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH PUBLIC ZONES AZZ019-029>035 UNTIL 8 PM MST SUNDAY EVENING. FLOOD WARNING PUBLIC ZONE AZZ029 UNTIL 12 PM NOON MST SUNDAY. && WEATHER.GOV/TUCSON GWS
Hazardous weather outlook, Jul 29, 7:55 PM MST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 755 PM MST SAT JUL 29 2006 AZZ019-030>035-301400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 755 PM MST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. ...FLASH FLOOD WATCH UNTIL 8 PM MST SUNDAY EVENING... .DAY ONE...TONIGHT A VERY MOIST AIR MASS COMBINED WITH AN UPPER LOW OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL TONIGHT. RAINFALL THE PAST FEW DAYS HAS RESULTED IN SATURATED SOILS AND FLOWING WASHES ACROSS MUCH OF SOUTHEAST ARIZONA. ANY ADDITIONAL RAINFALL TONIGHT WILL LIKELY CAUSE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMBINATION OF A VERY MOIST AIR MASS AND NEARLY STATIONARY LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW WILL EVENTUALLY TRACK EAST OF THE REGION...BUT UNTIL THEN FLASH FLOOD AND RIVER FLOODING WILL BE A CONCERN THROUGH MONDAY. A MORE TYPICAL THUNDERSTORM PATTERN CAN BE EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-301400- SOUTHEAST PINAL COUNTY- 755 PM MST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. ...FLOOD WARNING IN EFFECT UNTIL 12 PM NOON MST SUNDAY... ...FLASH FLOOD WATCH UNTIL 8 PM MST SUNDAY EVENING... .DAY ONE...TONIGHT HEAVY RAINFALL FROM LAST NIGHT AND THE PAST FEW DAYS HAD RESULTED IN SIGNIFICANT FLOWS ON THE SANTA CRUZ RIVER AND A FLOOD WARNING IS IN EFFECT FOR THIS AREA. PERSONS IN ELOY AND CHUICHU SHOULD MONITOR CONDITIONS ON THE SANTA CRUZ CLOSELY. A VERY MOIST AIR MASS COMBINED WITH AN UPPER LOW OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL TONIGHT. RAINFALL THE PAST FEW DAYS HAS RESULTED IN SATURATED SOILS AND FLOWING WASHES ACROSS MUCH OF SOUTHEAST ARIZONA. ANY ADDITIONAL RAINFALL TONIGHT WILL LIKELY CAUSE FLASH FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMBINATION OF A VERY MOIST AIR MASS AND NEARLY STATIONARY LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW WILL EVENTUALLY TRACK EAST OF THE REGION...BUT UNTIL THEN FLASH FLOOD AND RIVER FLOODING WILL BE A CONCERN THROUGH MONDAY. A MORE TYPICAL THUNDERSTORM PATTERN CAN BE EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 29, 8:39 PM MST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
839 PM MST SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM FLASH FLOOD SELLS 31.92N 111.88W
07/29/2006 PIMA AZ TRAINED SPOTTER
A TRAINED WEATHER SPOTTER REPORTED 2 FEET OF WATER
FLOWING OVER ROUTE 86. ROUTE 86 WAS IMPASSABLE FROM MILE
POST 97 TO MILE POST 108, SELLS WESTWARD.
&&
EVANSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:52 PM MST | Flash Flood Warning | TWC | Pima | |
| Jul 30, 3:28 AM MST | Flash Flood Warning | TWC | Cochise, Graham | 32 min |
| Jul 30, 4:07 AM MST | Flash Flood Warning | TWC | Pima | 113 min |
| Jul 30, 4:55 AM MST | Flash Flood Warning | TWC | Cochise, Graham | 35 min |
| Jul 30, 6:49 AM MST | Flash Flood Warning | TWC | Pima | 71 min |
| Jul 30, 4:10 PM MST | Flash Flood Warning | TWC | Santa Cruz | 24 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.